Alert archive / Missouri / Flash Flood Watches in 2019

Flash Flood Watch 13, NWS Springfield, MO

June 22, 201932 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this flash flood watch at Jun 22, 2019, 2:57 PM CDT for 32 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Jun 23, 2019, 1:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jun 22, 2019, 2:57 PM CDT (19:57 UTC)
In effect from
Jun 23, 2019, 1:00 AM CDT
Expired
Jun 23, 2019, 3:30 PM CDT
In force
15 hr
Issued by
NWS Springfield, MO
Flood severity
None
All 35 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 24 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3189 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

195 
WGUS63 KSGF 221957
FFASGF

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Springfield MO
257 PM CDT Sat Jun 22 2019

...Flash Flooding Possible From Late Tonight Through Late Sunday
Night...

.Several rounds of thunderstorms with heavy rainfall are expected
to develop over the central and southern Plains and move 
northeastward toward southeast Kansas and portions of the Missouri
Ozarks through late Sunday evening. Widespread rainfall 
accumulations over two inches with localized rainfall amounts over
four inches will be possible in the watch area. 


KSZ073-097-101-MOZ055>058-066>069-077-078-088-089-093-094-101-102-
230400-
/O.NEW.KSGF.FF.A.0013.190623T0600Z-190624T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Barton-Cedar-Jasper-Dade-Newton-Lawrence-
McDonald-Barry-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, 
Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, 
Anderson, Noel, Goodman, South West City, Pineville, 
Rocky Comfort, Monett, Madry, and Cassville
257 PM CDT Sat Jun 22 2019

...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT SUNDAY THROUGH LATE
SUNDAY NIGHT...

The National Weather Service in Springfield has issued a

* Flash Flood Watch for portions of southeast Kansas and 
  Missouri, including the following areas, in southeast Kansas, 
  Bourbon, Cherokee, and Crawford. In Missouri, Barry, Barton, 
  Benton, Camden, Cedar, Dade, Hickory, Jasper, Lawrence, 
  Maries, McDonald, Miller, Morgan, Newton, St. Clair, and 
  Vernon. 

* From 1 AM CDT Sunday through late Sunday night

* Several rounds of thunderstorms with heavy rainfall are expected
  through late Sunday evening. Widespread rainfall accumulations
  over two inches with localized rainfall amounts over four inches
  will be possible.

* Low lying areas near creeks and streams and low water crossings
  will likely flood quickly in response to heavy rainfall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Terry
4 follow-up statements
000 
WGUS63 KSGF 230129
FFASGF

Flood Watch
National Weather Service Springfield MO
829 PM CDT Sat Jun 22 2019

...Flash Flooding Possible From Late Tonight Through Late Sunday
Night...

.Several rounds of thunderstorms with heavy rainfall are expected
to develop over the central and southern Plains and move
northeastward toward southeast Kansas and portions of the
Missouri Ozarks through late Sunday evening. Widespread rainfall
accumulations over two inches with localized rainfall amounts
over four inches will be possible in the watch area.

KSZ073-097-101-MOZ055>058-066>069-077-078-088-089-093-094-101-102-
230930-
/O.CON.KSGF.FF.A.0013.190623T0600Z-190624T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Barton-Cedar-Jasper-Dade-Newton-Lawrence-
McDonald-Barry-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, 
Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, 
Anderson, Noel, Goodman, South West City, Pineville, 
Rocky Comfort, Monett, Madry, and Cassville
829 PM CDT Sat Jun 22 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT SUNDAY
THROUGH LATE SUNDAY NIGHT...

The Flash Flood Watch continues for

* Portions of southeast Kansas and Missouri, including the 
  following areas, in southeast Kansas, Bourbon, Cherokee, and 
  Crawford. In Missouri, Barry, Barton, Benton, Camden, Cedar, 
  Dade, Hickory, Jasper, Lawrence, Maries, McDonald, Miller, 
  Morgan, Newton, St. Clair, and Vernon. 

* From 1 AM CDT Sunday through late Sunday night

* Several rounds of thunderstorms with heavy rainfall are 
  expected through late Sunday evening. Widespread rainfall 
  accumulations over two inches with localized rainfall amounts 
  over four inches will be possible. 

* Low lying areas near creeks and streams and low water 
  crossings will likely flood quickly in response to heavy 
  rainfall. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

DSA
318 
WGUS63 KSGF 230716
FFASGF

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Springfield MO
216 AM CDT Sun Jun 23 2019

...Flash Flooding Possible Through Late Sunday Night...

.In addition to ongoing thunderstorms, several rounds of 
thunderstorms with heavy rainfall are expected to develop over the
central and southern Plains and move northeastward toward 
southeast Kansas and portions of the Missouri Ozarks through late 
Sunday evening. Widespread rainfall accumulations over two inches 
with localized rainfall amounts over four inches will be possible 
in the watch area.

MOZ070-079>081-090>092-095-096-103-104-231530-
/O.EXA.KSGF.FF.A.0013.000000T0000Z-190624T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pulaski-Polk-Dallas-Laclede-Greene-Webster-Wright-Christian-
Douglas-Stone-Taney-
Including the cities of Fort Leonard Wood, Laquey, Waynesville, 
Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive,
Lynchburg, Lebanon, Springfield, Marshfield, Northview, Seymour, 
Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, 
Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, 
Rome, Squires, Dogwood, Kimberling City, Crane, Elsey, 
Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville,
Edgewater Beach, Forsyth, Ozark Beach, and Powersite
216 AM CDT Sun Jun 23 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

The National Weather Service in Springfield has expanded the

* Flash Flood Watch to include portions of central Missouri and 
  southwest Missouri, including the following areas, in central 
  Missouri, Pulaski. In southwest Missouri, Christian, Dallas, 
  Douglas, Greene, Laclede, Polk, Stone, Taney, Webster, and 
  Wright. 

* Through late tonight

* Several rounds of thunderstorms with heavy rainfall are 
  expected through late Sunday evening. Widespread rainfall 
  accumulations over two inches with localized rainfall amounts 
  over four inches will be possible. 

* Low lying areas near creeks and streams and low water 
  crossings will likely flood quickly in response to heavy 
  rainfall. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

KSZ073-097-101-MOZ055>058-066>069-077-078-088-089-093-094-101-102-
231530-
/O.CON.KSGF.FF.A.0013.000000T0000Z-190624T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Barton-Cedar-Jasper-Dade-Newton-Lawrence-
McDonald-Barry-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, 
Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, 
Anderson, Noel, Goodman, South West City, Pineville, 
Rocky Comfort, Monett, Madry, and Cassville
216 AM CDT Sun Jun 23 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flash Flood Watch continues for

* Portions of southeast Kansas and Missouri, including the 
  following areas, in southeast Kansas, Bourbon, Cherokee, and 
  Crawford. In Missouri, Barry, Barton, Benton, Camden, Cedar, 
  Dade, Hickory, Jasper, Lawrence, Maries, McDonald, Miller, 
  Morgan, Newton, St. Clair, and Vernon. 

* Through late tonight

* Several rounds of thunderstorms with heavy rainfall are 
  expected through late Sunday evening. Widespread rainfall 
  accumulations over two inches with localized rainfall amounts 
  over four inches will be possible. 

* Low lying areas near creeks and streams and low water 
  crossings will likely flood quickly in response to heavy 
  rainfall. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Titus
666 
WGUS63 KSGF 231132
FFASGF

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Springfield MO
632 AM CDT Sun Jun 23 2019

...Flash Flooding Possible Through Late tonight...

.In addition to ongoing thunderstorms, several rounds of
thunderstorms with heavy rainfall are expected to develop over
the central and southern Plains and move eastward toward 
southeast Kansas and much of the Missouri Ozarks through late 
this evening. Widespread rainfall accumulations over two inches 
with localized rainfall amounts over four inches will be possible 
in the watch area.

MOZ082-097-098-105-106-231945-
/O.EXA.KSGF.FF.A.0013.000000T0000Z-190624T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Texas-Howell-Shannon-Ozark-Oregon-
Including the cities of Plato, Roby, Bendavis, Huggins, Pomona, 
Pottersville, Siloam Springs, South Fork, West Plains, 
White Church, Teresita, Winona, Birch Tree, Montier, Wasola, 
Thayer, Alton, Couch, Greer, Thomasville, and Wilderness
632 AM CDT Sun Jun 23 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

The National Weather Service in Springfield has expanded the

* Flash Flood Watch to include portions of south central 
  Missouri and southwest Missouri, including the following 
  areas, in south central Missouri, Howell, Oregon, Shannon, and 
  Texas. In southwest Missouri, Ozark. 

* Through late tonight

* Several rounds of thunderstorms with heavy rainfall are 
  expected through late Sunday evening. Widespread rainfall 
  accumulations over two inches with localized rainfall amounts 
  over four inches will be possible. 

* Low lying areas near creeks and streams and low water 
  crossings will likely flood quickly in response to heavy 
  rainfall. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

KSZ073-097-101-MOZ055>058-066>070-077>081-088>096-101>104-231945-
/O.CON.KSGF.FF.A.0013.000000T0000Z-190624T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Barton-Cedar-Polk-Dallas-Laclede-
Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence-Christian-
Douglas-McDonald-Barry-Stone-Taney-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Kenoma, Lamar, Cedar Springs, 
El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, 
Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive,
Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, 
Meinert, Springfield, Marshfield, Northview, Seymour, 
Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, 
Neosho, Aurora, Mount Vernon, Marionville, Nixa, 
Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, 
Squires, Dogwood, Anderson, Noel, Goodman, South West City, 
Pineville, Rocky Comfort, Monett, Madry, Cassville, 
Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, 
Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, 
Ozark Beach, and Powersite
632 AM CDT Sun Jun 23 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flash Flood Watch continues for

* Portions of southeast Kansas and Missouri, including the 
  following areas, in southeast Kansas, Bourbon, Cherokee, and 
  Crawford. In Missouri, Barry, Barton, Benton, Camden, Cedar, 
  Christian, Dade, Dallas, Douglas, Greene, Hickory, Jasper, 
  Laclede, Lawrence, Maries, McDonald, Miller, Morgan, Newton, 
  Polk, Pulaski, St. Clair, Stone, Taney, Vernon, Webster, and 
  Wright. 

* Through late tonight

* Several rounds of thunderstorms with heavy rainfall are 
  expected through late Sunday evening. Widespread rainfall 
  accumulations over two inches with localized rainfall amounts 
  over four inches will be possible. 

* Low lying areas near creeks and streams and low water 
  crossings will likely flood quickly in response to heavy 
  rainfall. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Titus
197 
WGUS63 KSGF 232030
FFASGF

Flood Watch
National Weather Service Springfield MO
330 PM CDT Sun Jun 23 2019


KSZ073-097-101-MOZ055>058-066>070-077>082-088>098-101>106-232130-
/O.CAN.KSGF.FF.A.0013.000000T0000Z-190624T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Barton-Cedar-Polk-Dallas-Laclede-
Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence-Christian-
Douglas-Howell-Shannon-McDonald-Barry-Stone-Taney-Ozark-Oregon-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Kenoma, Lamar, Cedar Springs, 
El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, 
Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive,
Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Joplin, 
Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield,
Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, 
Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, 
Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, 
Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, 
South Fork, West Plains, White Church, Teresita, Winona, 
Birch Tree, Montier, Anderson, Noel, Goodman, South West City, 
Pineville, Rocky Comfort, Monett, Madry, Cassville, 
Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, 
Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, 
Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, 
Thomasville, and Wilderness
330 PM CDT Sun Jun 23 2019

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of southeast Kansas and
Missouri has been cancelled. The heaviest rain has exited the area
to the east. While residual flooding will likely continue into the
night, additional widespread flash flooding is not expected at
this time.

$$

Lindenberg

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Jun 22, 12:27 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 22, 12:27 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1227 PM CDT Sat Jun 22 2019

.UPDATE...
Issued at 1203 PM CDT Sat Jun 22 2019

Storms are developing along a thermal boundary that extends from
Warsaw southeastward toward West Plains. Over the rest of the
region, the capping inversion is weakening so have included at
least a slight chance all areas this afternoon.

&&

.SHORT TERM...(Today and tonight)
Issued at 304 AM CDT Sat Jun 22 2019

Ongoing MCS N/NE of the forecast area will continue to graze the
northeastern and eastern portions of the area through this morning.
Could see some gusty winds from this, but not expecting severe
weather. There is a chance that some additional precip forms along
the outflow that will move through much of the area, but with a
strong cap in place per the 0Z sounding, widespread convection is
not expected. Otherwise, expecting highs from around 90 to 94 and
heat indices around 100.

A shortwave associated with convection currently over southern TX
will move toward the forecast area this evening under SW flow aloft.
In addition, a cold front across KS and OK will start to move
eastward and spark convection. These features will interact with a
very unstable airmass across OK and eastern KS, leading to the
development of convection that is expected to contain severe storms.
Models suggest the resulting cluster of convection will enter the
western forecast area late in the evening, but exact track and
timing will have to be ironed out some more. Expectation right now
is for the best coverage and strength of convection to be over the
western portions of the area, with large hail and damaging winds
possible. Over far western portions of the area, very large hail and
enhanced damaging winds are possible. Flooding will also be a
concern given ample moisture in the atmosphere and recent rains and
flooding in those western areas.

.LONG TERM...(Sunday through Friday)
Issued at 304 AM CDT Sat Jun 22 2019

The early Sun convection should be diminishing Sun morning. Overall,
looks like a similar setup later in the day and night as today and
tonight but focused farther east. This will favor far southeast KS
and far SW MO for potentially very large hail, damaging winds, and
perhaps a tornado threat. The rest of the area can expect a lesser,
but still present severe weather threat with large hail and damaging
winds the primary threats. The flooding concern continues.

Upper ridging builds over the central CONUS for the rest of next
week, resulting in a drier and more typical summertime pattern.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1212 PM CDT Sat Jun 22 2019

Despite upper-level ridging, there are a few low-level features
that are causing a mix of VFR/MVFR conditions across southwest
Missouri terminals. Current visible satellite imagery shows a
blossoming cumulus field across the region as air parcels meet
their convective temperature. Relatively low dewpoint depressions
are keeping cloud bases on the fringe between VFR and MVFR. Thus,
expect some mixture of those conditions/ceilings through at least
00z.

Beyond 00z, a modest 30-40 kt LLJ will angle into southwest
Missouri ahead of an approaching upper-level disturbance. Showers
and thunderstorms are expected to move out of south central Kansas
and northern Oklahoma, and then spread into southwest Missouri.
Expect conditions to deteriorate after 06z with the arrival of
storms, especially at the JLN terminal where storm coverage will
likely be greatest.

For the next 6 hours, surface winds will largely keep their
southern component with a magnitude of 10-15 kts and gusts to 25
kts.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

UPDATE...Terry
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...Albano
Hazardous weather outlook, Jun 22, 2:53 PM CDT, 4 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
253 PM CDT Sat Jun 22 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-232000-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
253 PM CDT Sat Jun 22 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited tornado risk.
  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Elevated flooding risk.
  Significant lightning risk.
  Elevated excessive heat risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

Heat Index values this afternoon will be around 100 degrees,
especially over southeast Kansas and extreme southwest Missouri.

Widely scattered thunderstorms will be possible this afternoon,
mainly along and east of a Truman Lake to Bolivar to Gainesville
line. A few of these storms may produce locally damaging wind
gusts and hail up to the size of quarters. Otherwise, cloud to
ground lightning and brief heavy rainfall will be the primary
hazards.

Additional thunderstorms are expected to develop over Kansas and
Oklahoma and move into far southeast Kansas and western Missouri
this evening into tonight. Damaging wind gusts, hail to the size
of half dollars, and perhaps an isolated tornado are possible.
Localized flash flooding will also be possible late tonight. As
the storms move east tonight, severe weather chances will
decrease.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms will again return to the area from Sunday afternoon
into Sunday night. Very large hail, damaging winds, flash flooding and
perhaps a tornado are possible over far southwest Missouri and
extreme southeastern Kansas. Large hail and damaging winds are
possible for the rest of the area.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation may be needed later today or tonight for
areas along and west of a line from Osage Beach to Springfield to
Cassville.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Terry

In the hours before

Special weather statement, Jun 22, 11:10 AM CDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Springfield MO
1110 AM CDT Sat Jun 22 2019

MOZ098-221645-
Shannon MO-
1110 AM CDT Sat Jun 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHANNON COUNTY UNTIL 1145
AM CDT...

At 1109 AM CDT, Doppler radar was tracking a strong thunderstorm near
Eminence, or 22 miles northeast of Mountain View, moving east at 25
mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Echo Bluff State Park...          Current River State Park...
Eminence...                       Alley Spring...
Midridge...                       Round Spring...
West Eminence...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3709 9121 3707 9122 3710 9160 3731 9151
      3734 9118 3709 9119
TIME...MOT...LOC 1609Z 272DEG 21KT 3724 9142

Schaumann
Local storm report, Jun 22, 1:26 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
126 PM CDT SAT JUN 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 AM     TSTM WND DMG     3 NNW WALKER            37.94N 94.24W
06/21/2019                   VERNON             MO   FIRE DEPT/RESCUE

            COUNTY FIREFIGHTER REPORTS A 20 X 40 FT
            BUILDING HAS BEEN BLOWN OVER. RELAYED REPORT
            FROM EMD. TIME ESTIMATED BY RADAR.

&&

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 11:10 AM CDTSpecial Weather StatementSGFShannon35 min
Jun 22, 4:52 PM CDTSpecial Weather StatementSGFStone23 min

Nearby

Flash Flood Watches in Missouri, 2019Flash Flood Watches in Kansas, 2019Every flash flood watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.